MAUDE Adverse Event Report: HOVEROUND; MOTORIZED WHEELCHAIR

HOVEROUND; MOTORIZED WHEELCHAIR
Model Number MPV5
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No malfunction suspected.The end user was not exercising caution by operating the power wheelchair on a snowy sidewalk.While avoiding a snowbank the end user drove off the curb and fell.Hoveround's owner's manual warns "to reduce the chance of serious injury or death from tip-over, collision with obstacles and other people, loss of control, or falling from the power wheelchair, drive in proper environments: do not operate the power wheelchair in conditions such as rain, standing water, sleet, slush or snow.".
 
Event or Problem Description
The end user stated while operating their power wheelchair they went around a snowbank, drove off the curb and fell.

Brand Name
HOVEROUND
Common Device Name
MOTORIZED WHEELCHAIR
MDR Report Key12664311
Report Number1056601-2021-00009
Device Sequence Number13813022
Product Code ITI
UDI-Device Identifier00859781000019
UDI-Public(01)00859781000019(21)5849715
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMPV5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight91